Includes Expert Content
Ativan and Anxiety (Dr.G)
avatar
asurvivor777 posted:
Hi,

For several weeks, my pdoc has been stepping down my Zyprexa from 15 to 10 to 5mg. Two good things emerged from this: I'm not depressed/mood is stable and not paranoid (Ie:about people). However, I've had bad anxiety and some panic attacks that I'm trying to control with Ativan (now I'm up to 6mg from 4mg). I'm concerned. What should I tell my doctor so that he will know exactly what's going on?

also take Zoloft 150mg
lithium 1200 mg
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear asurvivor777,
Presumably it was your doctor who advised you to take the Ativan and gave you parameters (ie, maximum dose per day, when to take it, how much to take at a time). 6 mg of Ativan is getting up to a sizable dose and I would think that if as the Zyprexa goes down you notice the anxiety going up, it's worth discussing with your doctor if the plan to reduce down the Zyprexa is still the wisest move and, if so, whether another, non-habit-forming medicine besides Ativan is worth considering to replace the Zyprexa.
Dr. G.
 
avatar
asurvivor777 replied to Joseph F Goldberg, MD's response:
Thanks Dr. G glad you're here to give advice.